Intramural hematoma of the small bowel may occur as a complication of anticoagulant therapy. A variety of clinical pictures may result from the intramural accumulation of blood in the intestine, often resembling peptic disease or intestinal obstruction. The rather characteristic radiographic appearance is valuable in establishing the diagnosis. The following two cases illustrate the clinical and roentgenologic features of the entity.
Report of Cases
—A 58-year-old Caucasian male was admitted to the Palo Alto-Stanford Hospital for the second time, on Aug 1, 1961, complaining of midepigastric pain of about 48 hours' duration, with hematemesis three times during the previous 12 hours. The patient had been previously hospitalized in September, 1960, with myocardial infarction and had been on maintenance anticoagulant therapy since that time. The details of the anticoagulant dosage were not available at the time of entry.The patient appeared to be in moderate discomfort. His blood